Take the 2-minute tour ×
Ask Ubuntu is a question and answer site for Ubuntu users and developers. It's 100% free, no registration required.

Every time I change effects in Compiz my top bar gets screwed and I have to log out and log in again. Is it normal?

Can't install Simple Compiz Config Manager. Is it normal?

share|improve this question
add comment

2 Answers 2

up vote 2 down vote accepted

I'm sorry you are encountering this problem (even if you didn't state exactly what the problem is ("get's screwed" does say much :)). (I assume you are running unity and 11.04 from what you describe).

In the future, all you need to do after changing you compiz settings, is:

  • Press alt+f2
    • If you are running unity:
      • Type in unity --replace or simply unity
    • If you are running Ubuntu Classic Desktop:
      • Type in compiz --replace
  • Press enter

This will reload compiz and unity and should fix your problem as well. Hopefully the problem will be fixed in some soon_to_come bug fix updates.


P.S.:

stuff means keyboard_key_to_press

share|improve this answer
    
Thanks for the ultraquick answer. Great community. –  Bojan Apr 29 '11 at 22:16
    
@Bojan: \o/ glad that solves it for you :)! Btw a little tip. When asking questions like this, please remember to include a little detail for us who have to answer (to make it easier for us to be accurate :P). –  RolandiXor Apr 29 '11 at 22:19
    
Just for more information on this issue, when I did <alt>f2 and "unity --replace" my UI froze up completely, except I could move the mouse pointer around. –  user15578 Apr 30 '11 at 4:42
    
It isn't a hudge issue but it definitely is a bug that will hopefully be resolved. Loging out and in again also isn't much of a hassle. @ Roland Ill keep that in mind next time ;). –  Bojan Apr 30 '11 at 14:24
    
@urge: That's totally abnormal O.o –  RolandiXor Apr 30 '11 at 14:34
add comment

It happend for me to. And it also happened with ubuntu-tweak. Top panel becomes filled with a lot of colors or transparent... After restart and not using thoes 2 application it's ok.

share|improve this answer
    
As you can see above you don't have to restart, and you can still use the effects. –  Bojan Apr 30 '11 at 14:25
add comment

Your Answer

 
discard

By posting your answer, you agree to the privacy policy and terms of service.

Not the answer you're looking for? Browse other questions tagged or ask your own question.